MAUDE Adverse Event Report: COVIDIEN SALEM SUMP ANTI-REFLUX VALVE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN SALEM SUMP ANTI-REFLUX VALVE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8888266197
Medical Device Problem Codes Disconnection (1171); Inadequate User Interface (2958)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the valves were broken in two when the staff tried to remove them from the patient¿s tube.While the patient was attached to suction, the valve prevents back flow of fluid through the air vent of the tube; the blue end of the valves sits on the blue air vent of the tube.When suction was not in use, the valve was used to ¿cap¿ the tube by inserting the white end of the valve into the drainage lumen tube.It¿s when the staff tried to pull the valve out of the drainage lumen to reconnect the patient to suction that the valve splits in two leaving the white portion plugged into the draining lumen.Additional information received on 10/01/2019 confirmed that the anti reflux valve failed to vent the stomach however there was no medical intervention required.
 
Additional Manufacturer Narrative
A review of the device history record could not be conducted because a lot number was not provided.One sample outside of the original package and missing a lot number was received for evaluation.After performing a visual inspection, the valve is visibly detached, and the complaint was confirmed.The most likely root cause indicates that this issue could occur during use if there are any deviations to the instructions of use (ifu).The ifu states: pull valve in the same direction of assembly.Do not pull at an angle to avoid breaking the valve.A review of the manufacturing process determined that product was manufactured in accordance with the official product specifications.No corrective actions are deemed necessary at this moment.The process is running according to product specifications meeting quality acceptance criteria will be keep monitoring the process for any adverse trends that require immediate attention.

Brand Name
SALEM SUMP ANTI-REFLUX VALVE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key9152804
Report Number9612030-2019-02316
Device Sequence Number2928902
Product Code KNT
UDI-Device Identifier10884521007628
UDI-Public10884521007628
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888266197
Device Catalogue Number8888266197
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date11/27/2019
Patient Sequence Number1